MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF200TG
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during ureteroscopy procedure; fiber was observed to be broken out from the package when opening during the case was noted.Additionally it was reported that the fiber was never used.The procedure was completed using second fiber.Patient outcome: no injury to the patient was reported.
 
Additional Manufacturer Narrative
Product evaluation: failure analysis for fiber (b)(4): the fiber returned in two pieces; the distal end of the glass fiber exhibits no signs of usage; the fiber is broken within the fiber blue outer sheath, and detached at 4.5 inches from distal tip; the length of second piece including the connector is 11 feet and 6 inches; the fiber exhibits no signs of melting at the location of fracture for first piece; the fiber was tested with hene laser fixture, aim beam is visible at the break.Probable root cause: based on the device analysis, the probable root cause of the failure is: excessive bending.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7217331
Report Number2937094-2018-00090
Device Sequence Number19086340
Product Code GEX
UDI-Device Identifier00878953004822
UDI-Public00878953004822
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Model NumberS-LLF200TG
Device Catalogue NumberS-LLF200TG
Device Lot Number648A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date02/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1